SurvivingInfidelity.com Forum Archives

Return to Forum List

Is numb normal for AD?

You are not logged in. Login here or register.

She11ybeanz posted 5/21/2014 10:08 AM

So, as most of you know....I'm a very emotional person typically....and I've been taking Lexapro....an AD for about 3 weeks or more now. I know they are working. I don't cry much at all anymore.....I'm able to do day to day activities, such as working, taking care of my child, hanging out with friends, and working out without having to mentally push myself to do so which in the past was a struggle.

But, I noticed this morning....that I almost feel numb. Its like someone tranquilized my heart with novacaine and I can't feel anything. Its a very strange feeling. I've been happy....and I'm not emotionless....but I'm indifferent to things that used to bother me. I guess that's good right? Maybe it just freaks me out a little..... but I know I need the AD. I was in a bad place and they are helping me. I can tell.

I just wanted to know if numb was a normal feeling? My IC is going to ask me if I took the time out every day to "feel" the pain from my D.... and I honestly haven't.....I see no reason to take 15 to 20 minutes a day to grieve a man that isn't worthy of another second of my thought process..... but maybe that's just the AD talking? IDK....

sparkysable posted 5/21/2014 10:15 AM

Yes it is. It does numb you. Everyone has their own personal beliefs about AD's, but in my experience, I think when I used them, I never really dealt with the issues that were causing the depression to begin with. I felt like it was just a band aid, and it came roaring back with this latest A and D.

However, I do believe there are some people who definitely NEED to use AD.

She11ybeanz posted 5/21/2014 10:31 AM

I agree....I think my depression kinda paralyzed me emotionally....all I wanted to do was sleep. I didn't want to workout....just getting through the workday felt like an accomplishment.... but the AD helps me to live my life. It helps me to take baby steps forward. I feel numb....but at least I'm moving! Before.....I just was standing still....watching the world pass me by...

Amazonia posted 5/21/2014 11:20 AM

Is your IC the one who prescribed it?

It's not uncommon to have an adjustment period to a mood stabilizer.

Tell your IC how you're feeling (or not feeling, as the case may be), and monitor if it changes over time. Consider keeping a written record. Your dosage may need to be tweaked, or there may be a better AD for you to try if this one doesn't even out - different drugs affect different people in different ways, so what is a miracle for some might not be the best fit for others.

Keep communicating with your IC about it and (assuming she's the prescribing doctor) she can help you make adjustments if necessary or reaffirm that it's a normal adjustment period.

She11ybeanz posted 5/21/2014 12:23 PM

She did not prescribe them to me. I made the decision on my own but had asked her what her thoughts were on my "need" for an AD and she was honest with me and told me she thought they could help me and that I should take that extra step.

I saw my IC today and she was thrilled with the change in me. She said I'm smiling more and she noticed I seem more "together" and calm! She said that she is normally against drugs but that I was in such a funk that the dark cloud of depression had painted my whole world black and all I saw was the bad....which is true! I'm actually enjoying life more now.....and not constantly in a worry funk or upset all day long! I'm living! It was nice to hear her say she could tell a big difference in me! She said that feeling a little numb is normal and that ADs help you cope better with your emotions...which is true.

It was a good appointment. She said it was nice to see me smiling again!

[This message edited by She11ybeanz at 12:25 PM, May 21st (Wednesday)]

Newlease posted 5/21/2014 12:25 PM

Different ADs affect you in different ways. Talk to your Dr. about how you are feeling. It may be that you need to try something else until you find the right "fit." That was my experience. It was a long process and it wasn't fun, but when we found the right prescription, it made all the difference in the world.

I had that numb/zombie feeling when on Prozac. No highs or lows, just there. My kids loved it - they were in Jr. High at the time and I was so easy - do whatever you want. It's all ok with me. They had a field day until I realized this was NOT the way I wanted to feel.

Hang in there and work closely with your Dr.

NL

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.